Ive been on accutane for 2 months now (40mg a day) and I started to get itchy rashes on my lower legs, it has now spread to my wrists and upper legs aswell. What do I use to treat them? And also, is my 40mg dosage too low? I'm a 17 year old female with mild facial and back acne and I weigh about 65kg's
How to Get Rid of Rashes Caused by Accutane?
Doctor Answers (1)
Rashes and Accutane
Accutane can cause severe skin dryness. This is the number one complaint with it. It's important to moisturize, moisturize, moisturize while you're on it. Best way - after cool water (or right after you shower), apply a good moisturizer while your skin is still wet. It helps the product absorb better and faster. Avoid lotions with perfumes, that's very irritating. And a topical hydrocortisone, available over the counter from a pharmacy can also be applied to extremely dry or itchy places, after cool water. And no, you don't need to be on 80mg a day - upping your dosage won't help you get through this faster or better - it will make your skin insanely irritated and it will be intolerable.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.